Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 94, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 1997, 9:08 AM EDT for Colquitt County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1997, 9:08 AM EDT (13:08 UTC)
- Expired
- Jul 5, 1997, 10:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Colquitt County, GA
The radar
The Moody AFB radar (KVAX), 80 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5291 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 051306 RRA SVRTLH GAC071-051400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 908 AM EDT SAT JUL 5 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...WESTERN COLQUITT COUNTY AT 9:03 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM REDEVELOPING OVER SOUTHWESTERN COLQUITT COUNTY ABOUT 8 MILES SOUTHWEST OF MOULTRIE. THIS STORM PRODUCED DIME SIZED HAIL NEAR MOULTRIE EARLIER THIS MORNING. THIS STORM MAY ALSO PRODUCE DAMAGING WIND GUSTS OF 60 MPH AS IT MOVES SLOWLY EAST AT 5 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:31 AM EDT, 37 minutes earlier.
Area forecast discussion, Jul 5, 8:31 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 AM EDT SAT JUL 5 1997 GIVEN WIDESPREAD CNVTV ACTIVITY SEEN ON KTLH RADAR ALREADY THIS MORNING...IT SEEMS READILY APPARENT THAT TSRA ARE NOT GOING TO COOPERATE AND WAIT UNTIL THIS AFTN ACRS FL BIG BEND. EXPC OUTFLOW BNDRYS TO DRIFT SEWD INTO FL BIG BEND AND TRIGGER NMRS TSRA IN EXTREMELY UNSTABLE AIRMASS ACRS NW FL WITH LI OF MINUS 13 AND CAPE OF 6400 J/KG UNMODIFIED. YOUCH! WILL IMMEDIATELY UPDATE NW FL ZONES FOR LIKELY TSRA. WILL NOT BE SURPRISED TO SEE SVRL PULSE SVR TSRA AS WELL. MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:22 AM EDT | Severe Thunderstorm Warning | TAE | Tift | 53 min |
| Jul 5, 9:50 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 55 min |
| Jul 5, 4:03 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.